They’ll say, it’s not the drug causing these horrible effects- they’ll say it’s the patient’s fault..
They did the same with Seroxat… they lie..
And when GSK lie.. people die…
For the full Guardian Article- See link
“…Major Stuart McCarthy said the committee’s report was based on “poor and misleading advice” from senior veterans’ affairs and defence staff to the minister for veterans’ affairs, Dan Tehan. He said evidence had emerged since the trials that known serious side-effects of mefloquine were more prevalent than soldiers were told.
McCarthy joined the army in 1998 and was part of another controversial anti-malarial drug trial, for the unregistered drug tafenoquine, after being deployed to Bougainville in 1999. In 2001, during six months deployed to Ethiopia and Eritrea, he was prescribed mefloquine and experienced adverse side-effects including depression.
He continued to suffer neurological symptoms that he believes are due to a neurotoxic brain injury caused by the drug. In January 2016 McCarthy was diagnosed with an acquired brain injury. He was medically discharged from the army in March.
He said the steering committee report downplayed the seriousness of the side-effects by emphasising the small numbers of ADF personnel prescribed mefloquine between 2010 to 2015. But the drug had used by several thousand personnel since its introduction in early 1990s, he said.
“The main issue of concern is the chronic health effects experienced by the 5,000 personnel given mefloquine and tafenoquine since the early 1990s,” McCarthy said. “Drug regulators including the US Food and Drug Administration warn that mefloquine is able to cause neuropsychiatric side effects that may persist or become permanent.
“Extensive research dating as far back as the 1940s found that several drugs from this class are able to cause lasting or permanent brain damage. Many ADF veterans who were given mefloquine or tafenoquine have since suffered serious health problems including bipolar disorder, schizophrenia, major depression and anxiety, seizures, hallucinations and psychosis, suicide attempts and suicide…”